MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: (date of birth) has been updated to submit the mdr.The birth date listed in the case ((b)(6) 1899) is invalid.The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported a high reading from an adc hospital blood glucose meter.Customer reported a high reading of 343 mg/dl which was higher than a lab reading of 129 mg/dl.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reported meter was returned and investigated with retained strips.Visual inspection has been performed on the returned meter and no issues were observed.Control solution testing has been performed and no issues were observed.All results were within range specification and no errors were observed during control solution testing.No malfunction or product deficiency was identified.The reported test strips have not bee returned, an extended investigation has been performed for the reported complaint.There was no indication that the product did not meet specifications.The dhrs (device history review) for the precision strips was reviewed.The dhrs showed the precision strips passed all tests prior to release.Retain testing was performed for precision strips and all units performed in the specification and passed.If the reported strips is returned, the case will be re-opened, and a physical investigation will be performed.
 
Event or Problem Description
A heath care professional reported a high reading from an adc hospital blood glucose meter.Customer reported a high reading of 343 mg/dl which was higher than a lab reading of 129 mg/dl.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key8983391
Report Number2954323-2019-06956
Device Sequence Number16874396
Product Code NBW
UDI-Device Identifier00093815712848
UDI-Public00093815712848
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71411-70
Device Catalogue Number71411-70
Device Lot Number88MFPC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1